MAUDE Adverse Event Report: SMITHS MEDICAL ASD, INC. BIVONA FLEXTEND PEDIATRIC AND NEONATAL TRACH TUBE; TUBE, TRACHEOSTOMY AND TUBE CUFF

SMITHS MEDICAL ASD, INC. BIVONA FLEXTEND PEDIATRIC AND NEONATAL TRACH TUBE; TUBE, TRACHEOSTOMY AND TUBE CUFF
Model Number 67P035
Medical Device Problem Code Gas/Air Leak (2946)
Health Effect - Clinical Codes Low Oxygen Saturation (2477); Decreased Respiratory Rate (2485)
Date of Event 06/29/2022
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the customer had an issue with the tracheostomy tubes on one of their pediatric patients.The patient did have an issue with desaturation and their tracheostomy tube needed to be changed out.Additional information received via customer response email dated on (b)(6) 2022: the cuff did not seal with placement of sterile water, large leak noted, decompensation.Nurse was called to bedside, could hear infant crying with decompensation, added 1 cc of sterile water and there was no effect, changed out to another size tracheotomy tube.Prematurely needed to change tracheostomy tube until we had a good seal with cuff and no leak and no decompensation, good bilateral breath sounds.
 
Additional Manufacturer Narrative
Other, other text: additional information in h6 and h10.A device history record (dhr) review was conducted which indicated all inspections were completed and no issues were noted during manufacture.Two product samples were received for evaluation.Visual and functional testing were performed.During the functional and visual inspection, no leak was found.The complaint can not be confirmed.Root cause could not be determined since the sample successfully passed functional test.No corrective actions were taken since the complaint was not confirmed.
 
Additional Manufacturer Narrative
A product sample was received and is awaiting evaluation and investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.
 
Event or Problem Description
Additional information was received which included a possible second lot number, 4216302, that was reported in a duplicate complaint record.

Brand Name
BIVONA FLEXTEND PEDIATRIC AND NEONATAL TRACH TUBE
Common Device Name
TUBE, TRACHEOSTOMY AND TUBE CUFF
Manufacturer (Section D)
SMITHS MEDICAL ASD, INC.
5700 west 23rd ave
gary IN 46406
Manufacturer (Section G)
NULL
5700 west 23rd ave
gary IN 46406
Manufacturer Contact
jim vegel
6000 nathan lane north
minneapolis, MN 55442
MDR Report Key15116986
Report Number3012307300-2022-14374
Device Sequence Number6482265
Product Code JOH
UDI-Device Identifier15021312006261
UDI-Public15021312006261
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K944178
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/04/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number67P035
Device Catalogue Number67P035
Device Lot Number4221332
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/13/2022
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/30/2022
Supplement Date Received by Manufacturer10/17/2022
12/28/2022
Initial Report FDA Received Date07/27/2022
Supplement Report FDA Received Date11/14/2022
02/04/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/18/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age20 MO
Patient SexFemale
Patient Weight12 KG
Patient EthnicityNon Hispanic
Patient RaceWhite